Format

Send to

Choose Destination
Eur J Gastroenterol Hepatol. 2010 Jul;22(7):880-2. doi: 10.1097/MEG.0b013e3283320129.

Omeprazole-induced cough in a patient with gastroesophageal reflux disease.

Author information

1
Institute of Clinical Pharmacology, Otto-von-Guericke University, Magdeburg, Germany. ines.reiche@med.ovgu.de

Abstract

Persistent cough could be caused by various diseases such as postnasal drip syndrome, asthma and gastroesophageal reflux disease (GERD) or adverse event of drugs such as angiotensin-converting enzyme inhibitors. We report a case of persistent cough associated with high plasma levels of the proton pump inhibitor omeprazole in a patient with GERD. This case suggests cough as an adverse drug event to omeprazole, which is otherwise commonly prescribed for the management of GERD-related cough. Therefore, physicians should be aware of the onset or an exacerbation of cough during omeprazole therapy.

PMID:
19801940
DOI:
10.1097/MEG.0b013e3283320129
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center